I started to get PACs during exercise after walking through a bad neighbourhood on my way to a bank, with a large cash deposit, last summer. I got severe palpitations (skipped beats, double beats, tachycardia) for some minutes, and afterwards, I obviously related the anxiety to walking, and since that, got problems walking and running.
Holter report confirmed PACs, my stress EKG test was clean (one pac after exercise) and my echo was clean. My cardiologists are not concerned at all.
The problems went away, but returned after I got pneumonia some months ago (and my exercise condition worsened). If I walk up a steep hill (and my stress level is high) my heart rate get irregular, and occationally extremely quick and "weak" after a PAC (after the noncompensatory pause). Far above max heart rate it seems. The second I stop and take a breath, my heart rate normalizes to "normally high"
My doctor dx me with "possible SVT" just by my description of the symptoms, and put me on 20 mg pranolol a day. It works amazingly well, no more PACs during exercise, no more SVT, no more panic attacks and no more sinus tachycardia after meals, etc.
What I worry about, is what this tachycardia is, and what's causing it. Can adrenaline itself cause arrhythmias? I keep worrying about CPVT (because I don't know if my skipped beats now are PACs or PVCs, and I don't know where my tachycardia origin). I never get dizzy/faint during the events.
My only question: Can I relax, and is this just hypochondriac imaginations? What can this possibly be?
HR min 38 (sleep) avg 76 max 184 (exercise), only NSR
No ventricular ectopy
Rare SV ectopy (50 PACs) no couplets or runs
Max hr 215 (nsr) no ischemia/arrhythmia. 1 pac at HR 130
Troponine after tachycardia event negative.
10-15 12 lead EKGs, all normal. One false "old MI"
Otherwise young and healthy.
It's worth mentioning that yesterday, I did a 40 minute workout on my exercise bike, with highest resistance, getting my heartrate to slowly increase to 200 (my maximum heart rate has always been high). No ectopics (not a single one), and no other symptoms. After exercise it decreased by 25-35 beats pr minute. My latest EKG had following numbers:
Vent rate 71
P 28 deg R 46 deg T 45 deg
QT 330 ms
QTc 358 ms
PR 126 ms
QRS 98 ms
NSR / Normal Axis /Normal EKG.
I was monitored for 30 minutes, with no ectopics. Doctor commented "somewhat pronounced sinus arrhythmia" that went as low as 45 with Valsalva. According to the doctor, completely normal.
PAC's are very common and may be mediated by adrenaline, stress, alcohol and even caffeine. I would not be worried about this at all. From the symptoms stand point it is good that the beta blockers help and I think you should stay on them for as long as you can tolerate them. They also help prevent MI and work well to prevent high blood pressure.
I had started getting an arrythmia that was quite distressing early this year. Because I have a history of M.I. and CAD, I thought it might be my disease coming back. Also was getting severe leg cramps. Also am a functioning alcoholic and the episodes were particularly bad when I drank too much.
Turned out to be a vitamin deficiency. Started taking my multi-vitamins and some Omega 3/6 again and it went away and my heart is completely steady again.
I do sports which sometimes have a lot of fear associated, such as falling off a 300 foot cliff on my off-road motorcycle. But that old heart has been steady as a rock again since I got back on the vitamins. I guess that it can be a lot of things.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.